MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number PRD-SC30-MICRO
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stealth 360 peripheral orbital atherectomy device (oad) was used for treatment of calcified, non-tortuous, 50-70% stenosed, 3.0mm lesion in distal anterior tibial artery (at) through femoral artery access.There was a pre-existing stent proximal to at that was not treated with oad.A low-speed treatment was successfully performed.During the second low-speed treatment the oad became stuck in the artery.The oad also became stuck on the viperwire advance peripheral guide wire.The oad and viperwire were removed together by pulling with force.As the physician did not want to continue with another oad, the procedure was deemed complete.There were no adverse patient effects and no clinically significant delay in the procedure.The physician had no indication as to what caused the oad to become stuck in the vessel.Device analysis on 26august2025 identified the distal driveshaft crown was engaged in a stent.
 
Additional Manufacturer Narrative
A visual inspection, functional testing, dimensional analysis, and detailed analysis were performed on the returned device.The reported device stuck on the guide wire and stuck in vessel are confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported device stuck on the guide wire and stuck in vessel appear to be related to user error.Analysis of the device found a stent wrapped around the distal driveshaft and guide wire exiting the driveshaft.Also, detailed analysis of the device showed that there were multiple speed deceleration and stall events during the procedure.This is likely related to spinning in the stent and becoming stuck.The stealth peripheral oad instruction for use (ifu), in the contraindications section, states: use of the oas is contraindicated for use in the following situations: the target lesion is within a bypass graft or stent.¿ based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
STEALTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED
14740 kirby dr
houston TX 77047
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key23088316
Report Number3004742232-2025-00276
Device Sequence Number10508891
Product Code MCW
UDI-Device Identifier10850000491264
UDI-Public(01)10850000491264(17)270331(10)568249-1
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRD-SC30-MICRO
Device Catalogue Number7-10059-01
Device Lot Number568249-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown